Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 12, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 5, 2001, 3:16 PM CDT for Logan County, Macon County, Sangamon County, Illinois. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 5, 2001, 3:16 PM CDT (20:16 UTC)
- Expired
- Apr 5, 2001, 4:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Logan County, IL, Macon County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 33 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 3:57 PM CDT | Hail 1.75 | Decatur, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1587 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 052018 SVRSPI ILC107-115-167-052115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 316 PM CDT THU APR 5 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOGAN COUNTY IN CENTRAL ILLINOIS SANGAMON COUNTY IN CENTRAL ILLINOIS MACON COUNTY IN CENTRAL ILLINOIS * UNTIL 415 PM CDT * AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS NEAR ILLIOPOLIS...OR ABOUT 19 MILES SOUTH OF LINCOLN...AND JUST EAST OF MT PULASKI...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... NIANTIC LATHAM HARRISTOWN WARRENSBURG FORSYTH DECATUR OREANA LONG CREEK THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3999 8926 3984 8934 3974 8882 4000 8883 $$ HEDGES NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 2:30 PM CDT, 46 minutes earlier.
Area forecast discussion, Apr 5, 2:30 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 230 PM CDT THU APR 5 2001 FORECAST CONCERNS THIS PERIOD INCLUDE TIMING AND EXTENT OF CONVECTION ACRS CWA INTO SAT MRNG ALONG WITH TEMPS. NOT TOO MUCH TO ARGUE ABOUT MODEL-WISE AS BOTH AVN AND ETA SIMILAR IN THEIR OVERALL SOLUTIONS OF MAJOR SHORTWAVE EJECTING RAPIDLY OUT OF THE SW US ON FRIDAY. EASTERN PACIFIC SHORTWAVE TO KICK OUT SYSTEM FROM BAJA REGION EARLY ON FRIDAY AND MODELS ARE CORRECT IN THEIR SOLUTION IN PULLING SFC LOW SHARPLY N-NE OUT OF THE ROCKIES FRIDAY. 18Z SFC ANALYSIS INDICATING WARM FRONT LOCATED FROM S-CNTRL IA INTO WEST CNTRL IL. OUTFLOW BNDRY FROM CONVECTION HAS PUSHED S OF PIA AND MAY ACT TO HOLD FRONT UP A BIT THIS AFTERNOON. ETA AND AVN MODELS INDICATING BNDRY WL SHIFT NORTH OF CWA TNT AS MAIN ENERGY GETS KICKED OUT OF SW INTO THE HIGH PLAINS. ONGOING CONVECTION ACRS WRN IA SHOULD CONTINUE TO PUSH EWD ALONG NWD MOVING BNDRY AND WEAK SHORT WAVE NOTED ON WATER VAPOR LOOP ACRS NW IA. WL KEEP HIGHEST POPS OVR THE NORTH THIRD OF THE CWA WITH DECREASING POPS SOUTH...FURTHER AWAY FROM BNDRY. MAV GUID TOO WARM TNT DESPITE THE SOUTH WINDS AND CLD COVER...SO WL TEND TO FOLLOW THE FWCS OVR MOST OF THE CWA. AS MAJOR SHORTWAVE PULLS INTO THE PLAINS ON FRIDAY...SFC LOW WL DEEPEN ACRS COLORADO AND PULL SHARPLY NEWD INTO EASTERN SOUTH DAKOTA BY FRIDAY EVENING. ANY ONGOING CONVECTION ACRS THE CWA FRIDAY MRNG SHOULD PULL OUT OF THE CWA SO WL TRY TO HAVE A BREAK IN THE PRECIP FRIDAY AFTN BEFORE CONVECTION ONCE AGAIN THREATENS THE AREA FRIDAY NIGHT INTO SATURDAY MRNG AHD OF WEAKENING COLD FRONT. WL KEEP TEMPS WARMEST ACRS THE SOUTH HALF FRIDAY WITH STILL A BIT OF A CONCERN AS TO WHAT ANY OVERNIGHT CONVECTION MAY DO TO MOVMT OF THE SYNOPTIC SCALE BNDRY. SQUALL LINE WL DEVELOP OUT AHD OF THE COLD FRONT/DRY LINE TMRW AFTN AND STREAK NEWD INTO THE MIDWEST FRIDAY NIGHT WITH MODELS SUGGESTING A WEAKENING TREND AS MAIN UPPER AND LOW LVL SUPPORT SHIFT AWAY FROM THE MIDWEST. WL KEEP THE HIGHEST POPS ACRS THE NW WITH LOWER POPS AS YOU HEAD SOUTHEAST ACRS THE CWA. LONGWAVE TROF TO REMAIN ANCHORED ACRS THE WRN US WITH ANOTHER SHORTWAVE FCST TO PUSH OUT INTO THE PLAINS ON SUNDAY. FRONTAL BOUNDARY NOT FORECAST TO PUSH VERY FAR OUT OF THE CWA LATE IN THE WEEKEND AS THIS NEXT PIECE OF ENERGY APPRCHS INCRG RAIN CHANCES AGAIN SUN NIGHT INTO MONDAY. WITH LNGWV FEATURES NOT FORECAST TO CHANGE MUCH INTO AT LEAST THE MIDDLE OF NEXT WEEK...A RATHER UNSETTLED WX PICTURE WL CONTINUE WITH RAIN CHANCES ABOUT EVERY OTHER DAY. ...PRELIMINARY NUMBERS FOR COORDINATION ONLY... SPI BB 059/079 058/075 055 44444 PIA BB 057/077 057/074 054 44654 DEC BB 059/079 058/075 055 44444 CMI BB 057/077 057/074 054 44544 MTO BB 059/080 058/075 055 44432 LWV BB 062/082 062/078 058 44322 .ILX...NONE. SMITH
In the hours before
Special weather statement, Apr 5, 11:08 AM CDT, 4 hours 8 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-061100- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1108 AM CDT THU APR 5 2001 A WARM FRONT...ORIENTED FROM SOUTHERN IOWA THROUGH EASTERN MISSOURI TO SOUTHERN ILLINOIS LATE THIS MORNING...IS EXPECTED TO CONTINUE TO MOVE NORTH TODAY. AS IT APPROACHES CENTRAL ILLINOIS...IT WILL CONTINUE TO TRIGGER THUNDERSTORMS. SOME OF THESE STORMS MAY BE SEVER2E...MAINLY ALONG AND NORTH OF INTERSTATE 72...SO SPOTTER ACTIVATION MAY BE NEEDED THE REMAINDER OF TODAY AND THIS EVENING IN THIS AREA. PLAHMER
Local storm report, Apr 5, 1:56 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
156 PM CDT THU APR 5 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0126 PM 3 E OAKFORD IL .75 INCH HAIL
04/05/01 MENARD FROM ESDA.
FISHERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 10:15 AM CDT | Severe Thunderstorm Warning | ILX | Knox | 45 min |
| Apr 5, 10:31 AM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 59 min |
| Apr 5, 11:43 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 62 min |
| Apr 5, 12:47 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 43 min |
| Apr 5, 2:51 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt | 39 min |
| Apr 5, 4:07 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Shelby | 53 min |
| Apr 5, 4:53 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie | 52 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.